Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 211, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 3, 2001, 10:19 PM CDT for Andrew County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2001, 10:19 PM CDT (03:19 UTC)
- Expired
- Jul 3, 2001, 11:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Andrew County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
500 WUUS53 KEAX 040319 SVRMCI MOC003-040415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1019 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANDREW COUNTY IN NORTHWEST MISSOURI * UNTIL 1115 PM CDT * AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROSENDALE...OR ABOUT 17 MILES SOUTH OF MARYVILLE...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITESVILLE AT 1025 PM CDT ROCHESTER AT 1040 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4011 9464 4011 9503 3986 9483 3984 9464 PB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:30 PM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jul 3, 4:30 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 430 PM CDT TUE JUL 3 2001 FORECAST CONCERNS: TRACK OF MINI-MCS THIS EVNG/TONITE AND LOCATION OF REDEVELOPMENT WED AND THU. OUTFLOW BNDRY LEFT BY LAST NITES NE/IA MCS MADE IT TO ABT THE MO RVR THIS MRNG. REMNANTS OF BNDRY HV LIFTED SLGTLY NORTH... XTNDG AND XTND ROUGHLY FRM LNK TO FNB TO STJ TO CDJ. MORE PRONOUNCED SYN SCALE SFC BNDRY XTNDS FRM HLC TO JUST NW OF LNK TO N OF DSM. WITH SFC TEMPS RISING WELL INTO 90S AND SFC DEWPOINTS IN THE 70S...LAPS IS INDICATING CAPES AOA 4000 J/KG. PRIND IS THAT CONVECT WL REFIRE WHERE OLD OUTFLOW BNDRY AND CDFNT AND SFC FNT INTERSECT IN SE NE/SW IA. WL BUMP POPS TO LIKELY IN NW CORNER OF CWA. BYND 24HRS...SFC FNT OVR NE AND IA TDA WL SAG SWD WITH MCS TONIGHT. SHORT TERM MODELS HV BEEN TO AGGRESSIVE WITH SWD PUSH OF FNTS AS OF LATE...SO PREFER MORE NRN PLACEMENT ALA NGM. CAP A LTL WEAKER TMRW AS SLGTLY COOLER AIR MVS INTO FA FRM NE. XPCT SFC BASED STMS TO REFIRE ALNG AND SOUTH OF MO RVR TMRW AFTN. ALSO MAY HV TO CONSIDER PCPN THREAT ACRS NRN ZONES AFT 06Z THU DUE TO ELEVATED...WAA-INDUCED NOCTURNAL CONVECT THAT MAY DEVELOP OVR IA. WL HAVE TO INTRO POPS INTO THURS FCST TO ACCT FOR NOCTURNAL ACTIVITY. AFT THU...UPR RDGG AND SFC RDGG SHULD DRY FA OUT FOR A SPELL. CAP STRENGTH SHULD PRECLUDE ANY TSTM DEVELOPMENT THRU EARLY SUN...THO NERN ZONES MAY EXPERIENCE GLANCING BLO FRM NOCTURNAL DEVELOPMENT BOTH FRI AND SAT NITES. MED RNG MODELS MV POTENT VORT MAX JUST NORTH OF FA SUN INTO MON. WL MAINTAIN POPS ON SUN AND INCLUDE FOR MON. THIS SHULD PUSH SLGTLY COOLER AIR INTO FA FOR EARLY NXT WEEK. AS FAR AS TEMPS ARE CONCERNED...WL SIDE WITH WARMER FWC VALUES THRU THE SHORT TERM. WL USE A BLEND OF UKMET/ECMWF/MRF 100 AND 85 DAM GRIDDT IN THE EXTENDED. .EAX... KS...NONE. MO...NONE. 24
In the hours before
Local storm report, Jul 3, 9:02 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM CHULA MO 60 MPH TSTM GUST
07/03/01 LIVINGSTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 3, 9:10 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
910 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYm LOCATION....
0845 PM MARYVILLE MO .75 INCH HAIL
07/03/01 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 3, 9:15 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM 8 N STANBERRY MO .75 INCH HAIL
07/03/01 GENTRY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 3, 9:17 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
917 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM 8 N STANBERRY MO .75 INCH HAIL
07/03/01 GENTRY REPORTED BY HAM RADIO
OPERATOR.Special weather statement, Jul 3, 10:00 PM CDT, 19 minutes before
MOZ002>008-014>017-023>025-040300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1000 PM CDT TUE JUL 3 2001 TORNADO WATCH #501 HAS EXPIRED. THE LINE OF SEVERE STORMS HAS PUSHED SOUTH OF THE WATCH AREA AND THE POTENTIAL FOR TORNADOES HAS DIMINISHED. THE FOLLOWING COUNTIES ARE NO LONGER UNDER A TORNADO WATCH. WORTH...GRUNDY...SULLIVAN...DAVIESS...SCHUYLER...HARRISON... MERCER...ADAIR...LIVINGSTON..G.GENTRY...MACON...NODAWAY...PUTNAM AND LINN COUNTIES...HAS BEEN CANCELLED. KOCH
Local storm report, Jul 3, 10:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1013 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM 1 S MOBERLY MO 60 MPH TSTM GUST
07/03/01 RANDOLPH 1 FOOT DIAMETER TREES
DOWNED. . REPORTED BY
STORM SPOTTER.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:14 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 61 min |
| Jul 3, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 45 min |
| Jul 3, 8:25 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 65 min |
| Jul 3, 8:28 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 62 min |
| Jul 3, 8:36 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 54 min |
| Jul 3, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Harrison | 62 min |
| Jul 3, 8:50 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 40 min |
| Jul 3, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 46 min |
| Jul 3, 9:43 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 62 min |
| Jul 3, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway | 47 min |
| Jul 3, 11:44 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 61 min |
| Jul 4, 1:34 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 56 min |
| Jul 4, 2:37 AM CDT | Severe Thunderstorm Warning | EAX | Clay | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.